Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Mini stroke, nausea, pneumonia, smoker, alcoholic. on insulin medication. weight loss and history of diabetes.Treatment for mini stroke ?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2532 Questions
Question
Hi Mom just returned from the hospital after having a mini-stroke. Her glucose was 20, she had pneumonia. Her glucose level is 164
She is sick to her stomach and wants to vomit. Please help
Posted Sun, 15 Apr 2012 in General Health
Follow-up: Mini stroke, nausea, pneumonia, smoker, alcoholic. on insulin medication. weight loss and history of diabetes.Treatment for mini stroke ? 7 minutes later
She was diagnosed with diabetes 6 years ago after having lost 20 pounds. She now weighs only 85 pounds. Mother had not been testing her glucose levels or taking insulin. Three weeks ago when she was noticeably in declining health, I demanded that she stop drinking alcohol and smoking cigarettes. She started taking insulin based on the recommended dosage from 6 years ago. I am scared and do not know what to do.
 
 
Answered by Dr. Robert Galamaga 2 hours later
Hello and thanks for the query.

I don't think a blood sugar of 164 would explain all of the symptoms. I think a lot of the weight loss may be from the fact that she is not drinking alcohol. Alcohol does have a lot of calories and since she is not taking in all of those calories now she is losing the weight.

I think, it is possible the glyburide is causing her upset stomach. I suggest you contact her primary physician to see if they can make some recommendations or possibly consider an alternative medication such as Januvia. Januvia may be more expensive but may not cause as many gastrointestinal side effects.

Also it is very important that she focus on good nutrition. I would recommend getting a nutritionist consult for some good input and recommendations on how to maximize good calorie intake and avoid her losing more weight.

Thanks again for the query. I hope you found my response to be helpful. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Mini stroke, nausea, pneumonia, smoker, alcoholic. on insulin medication. weight loss and history of diabetes.Treatment for mini stroke ? 2 days later
Thank you, Dr. XXXXXXX Is there a way I can engage your services directly? Please let me know - YYYY@YYYY .
 
 
Answered by Dr. Robert Galamaga 14 hours later
Hello and thank you for the follow up question.

Right now the best way to engage my services and opinion would be through good and thorough information exchange on this website. Otherwise in the absence of being able to examine her in person I really think this is the best way for us to communicate. If you have any additional details or questions to ask I am certainly here to continue to follow up with you. If you have follow-up questions which go beyond the scope of your initial question you can continue to follow up with me with e-mail type exchanges on the website.

Again I thank you for submitting your question. I await any additional concerns or questions you might have.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor